Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 140, NWS San Francisco Bay Area, CA

September 4, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 4, 2012, 8:25 AM PDT. It took effect at Sep 4, 2012, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2012, 8:25 AM PDT (15:25 UTC)
In effect from
Sep 4, 2012, 12:00 PM PDT
Expired
Sep 4, 2012, 9:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WHUS76 KMTR 041525
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
825 AM PDT TUE SEP 4 2012

PZZ530-042330-
/O.NEW.KMTR.SC.Y.0140.120904T1900Z-120905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
825 AM PDT TUE SEP 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON
  AND CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
844 
WHUS76 KMTR 042143
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 PM PDT TUE SEP 4 2012

PZZ530-050400-
/O.CON.KMTR.SC.Y.0140.000000T0000Z-120905T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
243 PM PDT TUE SEP 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 4:28 AM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 4, 4:28 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
428 AM PDT TUE SEP 4 2012

.DISCUSSION...AS OF 3:00 AM PDT TUESDAY...FOG PRODUCT IMAGERY IS
INDC LOW CLOUDS COVERING THE COASTAL WATERS AS WELL AS THE IMMEDIATE
COAST. LOW CLOUDS HAVE MOVED INTO THE SALINAS VALLEY AS WELL.
OTHERWISE SKIES ARE MOSTLY CLEAR. PER THE FT ORD PROFILER THE
MARINE LAYER IS AROUND 1200 FT ASL. THE GRADIENT PICTURE IS INDC A
VERY WEAK NORTHERLY GRADIENT OF 0.5 MB BETWEEN ARCATA-SFO AND A
2.0 MB ONSHORE GRADIENT BETWEEN SFO-SAC.

WITH THE COLLAPSE OF THE NORTHERLY GRADIENT THE NORTH BAY VALLEYS
WILL NOT BE AS HOT TODAY. HOWEVER...WITH THE SHALLOW MARINE LAYER
ANY COOLING IN THE EASTERN AND SOUTHERN INTERIOR SECTIONS OF THE
DISTRICT WILL BE SUBTLE.

THE DISTRICTS WEATHER WEDNESDAY THROUGH THURSDAY EVENING WILL BE
INFLUENCED BY EASTPAC TD JOHN WHICH IS ABOUT 365 MILES WEST OF THE
SOUTHERN TIP OF BAJA CALIFORNIA...A WEAK MID/UPPER LEVEL LOW WEST
OF THE CA COAST...AND A RIDGE CENTERED OVER THE SOUTHERN ROCKIES.
MODELS ARE STILL IN DISAGREEMENT ON HOW THIS WILL EVOLVE WITH THE
NAM VERY BULLISH IN ADVECTING MOISTURE FROM DECAYING TD JOHN INTO
THE DISTRICT STARTING THIS AFTN...AND CONTINUING INTO FRIDAY. THE
GFS IS MUCH DRIER WHEREAS THE ECMWF IS IN THE MIDDLE. SATL IMAGERY
IS INDC MID/UPPER LEVEL MOISTURE JUST SOUTH OF THE DISTRICT.

WEAK SHORTWAVES ROTATING AROUND THE UPPER LOW WILL INTERACT WITH
THE INCREASE IN MID LEVEL MOISTURE ROTATING AROUND THE WESTERN
PORTION OF THE RIDGE AS WELL AS DECENT MID LEVEL INSTABILITY FOR A
SLIGHT CHC OF THUNDERSTORMS FOR MOST OF THE DISTRICT...STARTING
WEDNESDAY AFTN AND CONTINUING THROUGH WEDNESDAY NIGHT. HAVE KEPT A
SLIGHT CHANCE OF THUNDERSTORMS SOUTH AND EAST OF THE SANTA CLARA
VALLEY FOR THURSDAY...AND FOR MOST OF MONTEREY AND SAN BENITO
COUNTIES THURSDAY EVENING. 00Z NAM MODEL SOUNDINGS INDC LI'S LESS
THAN -2C AT TIMES WHEN THE PARCEL IS LIFTED FROM BETWEEN 650-700
MB AS WELL AS DECENT CAPE. IF THE NAM VERIFIES THERE WILL BE THE
SLIGHT CHANCE OF ELEVATED CONVECTION CONTINUING FURTHER NORTH ON
THURSDAY AND THURSDAY NIGHT. HOPEFULLY FUTURE MODEL RUNS WILL GIVE
A BETTER HANDLE ON THE TIMING AND EXTENT OF THE POSSIBLE ELEVATED
CONVECTION. EVEN THOUGH TEMPS WILL BE COOLER WEDNESDAY INTO FRIDAY
THE INCREASE IN MOISTURE WILL MAKE IT FEEL MUGGY...ESPECIALLY FOR
THIS AREA.

AS THE UPPER LOW MOVES NORTHEAST BY THE END OF THE WEEK...IT WILL
SHUNT THE MOISTURE OUT OF THE DISTRICT. THE WEEKEND AND INTO EARLY
NEXT WEEK SHOULD BE DRY...WITH WARMER TEMPS AS THE RIDGE BUILDS IN
FROM THE SOUTHEAST.

&&

.AVIATION...AS OF 4:30 AM PDT TUESDAY...LATEST SATELLITE IMAGE
SHOWS STRATUS SPREADING THROUGH THE GOLDEN GATE INTO SF BAY.
AS OF 11Z SFO HAS REMAINED VFR SO IT IS NOT GPSM. HOWEVER GIVEN
THAT THE ONSHORE GRADIENT IS STRONGER THAN YESTERDAY...IFR CIGS
ARE EXPECTED TO SPREAD INTO SFO AND THE APPROACH ZONE BY SUNRISE.
FT ORD PROFILER SUGGESTS A SLIGHT DEEPENING OF THE MARINE LAYER SO
BURNOFF TIME MAY NOT BE UNTIL 18Z.

VICINITY OF KSFO...IFR CIGS EXPECTED BY 14Z AND LASTING THROUGH
1730-1800Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...STRATUS APPEARS MORE EXTENSIVE THAN
YESTERDAY. LATEST FORECAST SHOWS LIFR CIGS THROUGH 18Z BUT IT
COULD STAY IN LONGER POSSIBLY UNTIL 19Z AT SNS AND 20Z AT MRY.

&&

.FIRE WEATHER...AS OF 3:30 AM PDT TUESDAY...AN INCREASE IN MID LEVEL
MOISTURE FROM DECAYING EASTPAC TD JOHN WEST OF THE SOUTHERN TIP OF
BAJA CALIFORNIA WILL INTERACT WITH A WEAK LOW OFF THE CALIFORNIA
COAST...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST OF THE
DISTRICT WEDNESDAY AFTN THROUGH WEDNESDAY NIGHT. THE THREAT OF
ELEVATED CONVECTION CONTINUES THURSDAY SOUTH AND EAST OF THE SANTA
CLARA VALLEY. HOWEVER...MODELS STILL DISAGREE ON THE AMOUNT OF MID
LEVEL MOISTURE AND INSTABILITY MOVING INTO THE DISTRICT.
HOPEFULLY...THE NEXT COUPLE OF MODEL RUNS WILL GIVE A CLEARER
PICTURE OF THE POSSIBLE THUNDERSTORM THREAT TO THE FIRE WEATHER
DISTRICT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: W PI
FIRE WEATHER:    STROBIN

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.